MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO EZOUT BLADE PACK, 44MM; INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER INSTRUMENTS-KALAMAZOO EZOUT BLADE PACK, 44MM; INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 7812044001K
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a replacement surgery procedure, after removing the socket, the ezout saw blade broke, the broken blade was removed using forceps.It was also reported that there was no delay and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported event, for blade breakage, was confirmed on receipt of the blade.A device history review(dhr) was performed and all manufacturing specifications were met during the time of manufacture of this product.The returned blade was evaluated by the product subject matter expert(sme) where from the analysis carried out, showed that the blade was used in an aggressive manner up to the time of fracture.The instructions for use (ifu) for the ezout acetabular cup removal system (7202-001-700) include warnings under the section ¿to operate the handpiece¿ that outline the user is not apply excessive pressure in the form of bending, prying or excessive twisting, which may result in the bend or fracture of the blade or attachment.
 
Event or Problem Description

Brand Name
EZOUT BLADE PACK, 44MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key6536789
Report Number0001811755-2017-01216
Device Sequence Number11106143
Product Code HWE
UDI-Device Identifier07613327294453
UDI-Public(01)07613327294453(17)210201(10)16054017
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Model Number7812044001K
Device Catalogue Number7812044001K
Device Lot Number16054017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR